Texas, 2012Flash Flooding and Damaging Winds in Texas, May 10, 2012
May 10, 2012 · NWS SJT · 6 events in 3 counties and zones
A strong upper level disturbance and a cold front brought locally heavy rainfall and damaging winds to the Concho Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level disturbance and a cold front brought locally heavy rainfall and damaging winds to the Concho Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 10, 5:17 AM CST, 4 hours 11 minutes earlier.
Area forecast discussion, May 10, 5:17 AM CST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
617 AM CDT THU MAY 10 2012
.UPDATE...
STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG THE RIO GRANDE
TO THE SOUTHEAST OF THE PRIMARY PRECIP SHIELD WHICH REMAINS JUST TO
OUR WEST. MUCAPE VALUES REMAIN FAIRLY LIMITED AT THIS TIME WITH SPC
MESOANALYSIS DEPICTING AROUND 500 J/KG. HOWEVER...AS SFC TEMPS WARM
WE WILL SEE SURFACE BASED INSTABILITY INCREASE. A STRONG UPPER
TROPOSPHERIC JET STREAK AND ATTENDANT DRY SLOT CAN BE SEEN ROUNDING
THE BASE OF THE UPPER TROF ON THE WATER VAPOR LOOP. THIS WILL
PROVIDE SOME ENHANCED MESOSCALE ASCENT OVER THE AREA TODAY AND THE
DRIER MID LEVEL AIR WILL HELP STEEPEN THE H7-H5 LAPSE RATES. A
SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE NORTHERN EDWARDS
PLATEAU AND THE NORTHWEST HILL COUNTRY THROUGH 18Z TO ACCOUNT FOR
THE HAIL/WIND POTENTIAL WITH THE STRONGER STORMS. A SMALL TORNADO
THREAT DOES EXIST BUT THE BETTER CHANCES FOR THIS APPEAR TO BE WELL
SOUTH OF THE FORECAST AREA.
JOHNSON
&&
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW...
&&
.AVIATION...
THE MAIN AVIATION CONCERN IS THE CHANCE OF SHOWERS AND
THUNDERSTORMS THROUGH MUCH OF THE DAY TODAY. SHOWERS AND
THUNDERSTORMS CONTINUE TO DEVELOP WEST OF THE TERMINALS AND THESE
ARE EXPECTED TO MOVE TOWARD ALL THE TERMINALS BETWEEN 13Z AND 16Z.
BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE
WITH THE STRONGER STORMS. EXPECT BRIEF MVFR TO IFR CONDITIONS
WITHIN ANY THUNDERSTORM. EXPECT SOUTH TO SOUTHEAST WINDS OF 8 TO
12 KNOTS TO CONTINUE THROUGH THIS EVENING.
&&
.PREV DISCUSSION... /ISSUED 429 AM CDT THU MAY 10 2012/
SHORT TERM...
ANOTHER ROUND OF HEAVY RAINFALL IS EXPECTED ACROSS MUCH OF WEST
CENTRAL TEXAS THROUGH THE NEXT 24 HOURS AND POSSIBLY BEYOND.
POTENT UPPER LEVEL LOW IS MOVING INTO NORTHERN CHIHUAHUA EARLY
THIS MORNING...AND WILL MAKE STEADY PROGRESS TOWARD WEST TEXAS
THIS MORNING...THEN ACROSS WEST CENTRAL TEXAS THIS EVENING.
SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED ACROSS MUCH OF
WEST TEXAS...AS LIFT AHEAD OF THE LOW CONTINUES TO OVERSPREAD THE
AREA. EXPECT THE LIFT TO SLOWLY MOVE INTO OUR AREA LATER THIS
MORNING...WITH SHOWERS AND THUNDERSTORMS FIRST STARTING ACROSS THE
EDWARDS PLATEAU...THEN SPREADING NORTH AND EAST INTO MUCH OF THE
REGION THROUGHOUT THE DAY.
PRECIPITABLE WATER VALUES WILL GENERALLY RANGE BETWEEN 1 AND 1.5
INCHES ACROSS THE REGION...WHICH WILL LIKELY RESULT IN LOCALLY
HEAVY RAINFALL. THIS IN COMBINATION WITH THE EXTENSIVE NATURE OF
THE PRECIPITATION AND RECENT RAINFALL MAY LEAD TO SOME FLASH
FLOODING... ESPECIALLY IN AREAS WHERE TRAINING OF CELLS OCCURS.
DECIDED TO GO AHEAD AND ISSUE A FLASH FLOOD WATCH FOR ALL AREAS
GENERALLY ALONG AND SOUTH OF INTERSTATE 20. RESIDENTS ARE URGED TO
CONTINUE TO MONITOR FORECASTS FROM THE NATIONAL WEATHER SERVICE
IN SAN ANGELO...AND REMAIN ALERT TO ANY WARNINGS THAT MAY BE
ISSUED. ALTHOUGH HEAVY RAINFALL WILL BE THE MAIN CONCERN THROUGH
THE NEXT 24 HOURS...CANNOT RULE OUT A FEW STRONG TO SEVERE
THUNDERSTORMS... ESPECIALLY OVER THE SOUTHERN HALF OF THE AREA.
THE FORECAST REFLECTS HIGHEST POPS ACROSS THE SOUTHERN HALF OF THE
AREA TODAY...WITH POPS TAPERING OFF TO THE NORTH AND EAST. HIGH
TEMPERATURES TODAY WILL LIKELY ONLY REACH THE LOW TO MID 70S
ACROSS MOST OF THE AREA...DUE TO THE EXPECTED EXTENSIVE CLOUD
COVER AND RAINFALL. UPPER 70S ARE EXPECTED OVER THE NORTHERN BIG
COUNTRY WHERE LESS CLOUD COVER IS FORECAST.
THE UPPER LEVEL LOW IS FORECAST TO SLOWLY TRACK ACROSS OUR AREA
TONIGHT...WITH THE BEST CHANCE OF HEAVY RAINFALL SHIFTING EAST.
BEST POPS WILL SHIFT TOWARD THE HEARTLAND AND NORTHWEST HILL
COUNTRY AFTER 06Z. HEAVY RAINFALL WILL ONCE AGAIN LIKELY RESULT IN
LOCALIZED FLASH FLOODING. 24 HOUR TOTALS LOOK TO RANGE FROM NEAR
ONE INCH ACROSS THE NORTHERN BIG COUNTRY...TO AROUND 3 INCHES
ACROSS THE SOUTHERN COUNTIES. THE EXACT EVOLUTION OF INDIVIDUAL
THUNDERSTORMS IS HARD TO PINPOINT...AND LOCALLY HIGHER AMOUNTS
WILL BE POSSIBLE ANYWHERE IN THE CWA. LOW TEMPERATURES WILL
GENERALLY BE IN THE 50S TONIGHT.
DANIELS
LONG TERM...
THE MID LEVEL CYCLONE IS PROGGED TO BE CENTERED OVER THE MIDDLE OF
THE CWA BY 12Z FRIDAY...WITH SHOWERS AND THUNDERSTORMS ONGOING.
THE FLASH FLOOD WATCH IS SET TO EXPIRE AT 12Z AS THE HEAVIER
RAINFALL SHOULD HAVE COME TO AN END BY THIS TIME. HOWEVER...COOL
TEMPS ALOFT AND CONTINUED LOW LEVEL CONVERGENCE WILL KEEP THE
THREAT FOR ADDITIONAL PRECIP IN THE FORECAST THROUGH FRIDAY NIGHT.
AS THE UPPER LOW SLOWLY MOVES TO THE NORTHEAST DURING THE DAY...WE
SHOULD SEE SOME DRIER AIR WORK INTO THE AREA FROM THE
SOUTHWEST...BUT THE NORTH/EAST PORTION OF THE CWA WILL HOLD ONTO
PRECIP LONGER. THE DIURNAL TEMP RANGE FOR FRIDAY WILL BE LIMITED
DUE TO THE ABUNDANCE OF CLOUD COVER AND PRECIP WITH HIGHS ONLY
EXPECTED TO BE IN THE 70-75 DEGREE RANGE.
I KEPT A SLIGHT CHANCE OF SHOWERS IN THE FORECAST FOR THE
NORTHEAST 1/3 OF THE CWA ON SATURDAY BUT I SUSPECT THAT THIS
WILL COME TO AN END EARLY IN THE DAY IF IT HAS NOT ALREADY MOVED
EAST WITH THE UPPER LOW. THIS WILL RESULT IN A DRY PERIOD FOR THE
REMAINDER OF THE WEEKEND BUT TEMPS WILL BE SLOW TO WARM ON
SATURDAY AS WE GET A REINFORCEMENT OF COOLER AIR ON THE BACKSIDE
OF THE UPPER LOW. MID 70S TO NEAR 80 DEGREES IS POSSIBLE ON SUNDAY
BUT WE WILL STILL KEEP A NORTHEASTERLY COMPONENT TO THE WIND
FIELD.
THE MODELS CONTINUE TO PLAY FRUSTRATE THE FORECASTER EARLY NEXT
WEEK. WE WILL SEE NORTHWEST FLOW ALOFT BEHIND THE DEPARTING TROF
BUT ARE PROGGED TO KEEP SOME MID LEVEL MOISTURE ACROSS THE WESTERN
PLAINS. THE ECMWF HAS MAINTAINED A GENERAL CONSISTENCY IN THE
SYNOPTIC PATTERN...DEPICTING A FAIRLY STRONG SHORTWAVE MOVING
SOUTHEAST ACROSS THE ROCKIES...CUTTING OFF FROM THE MEAN FLOW AS
IT APPROACHES THE SOUTHERN PLAINS. THE GFS HINTS AT A SIMILAR
OVERALL PATTERN BUT MISSES WITH THE FINER DETAILS. THE CANADIAN IS
NOT AS AGGRESSIVE WITH THIS SYSTEM AND PROVIDED LITTLE CREDENCE TO
EITHER OF THE AFOREMENTIONED RUNS. SIDING WITH THE MORE CONSISTENT
ECMWF...I HAVE LEFT THE FORECAST DRY THROUGH SUNDAY NIGHT...WITH
LOW POPS ACROSS THE WESTERN HALF OF THE AREA ON MONDAY AND
AREAWIDE MONDAY NIGHT AND TUESDAY. THIS IS PRIMARILY DUE TO LOW
LEVEL FORCING ALONG A WEAK SURFACE BOUNDARY AND ENHANCED VERTICAL
MOTION VIA JET STREAK CIRCULATION. TEMPS ARE EXPECTED TO REMAIN
BELOW CLIMO /MID 80S/ THROUGH THE END OF THE FORECAST PERIOD WITH
DRIER WEATHER EXPECTED BY MIDWEEK.
JOHNSON
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 73 59 71 57 75 / 70 70 60 20 20
SAN ANGELO 72 58 74 56 78 / 90 80 40 10 10
JUNCTION 73 59 75 57 76 / 100 90 40 20 10
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...CROCKETT...
IRION...KIMBLE...MASON...MCCULLOCH...MENARD...NOLAN...RUNNELS...
SAN SABA...SCHLEICHER...STERLING...SUTTON...TAYLOR...TOM GREEN.
&&
DANIELS
Hazardous weather outlook, May 10, 2:57 AM CST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
357 AM CDT THU MAY 10 2012
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-110900-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
357 AM CDT THU MAY 10 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT...GENERALLY ALONG AND SOUTH OF
INTERSTATE 20...TODAY AND TONIGHT. THERE IS A GOOD CHANCE OF
SHOWERS AND THUNDERSTORMS ACROSS ALL OF WEST CENTRAL TEXAS TODAY
AND TONIGHT...AS AN UPPER LEVEL STORM SYSTEM APPROACHES. ALTHOUGH
AN A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...THE
MAIN HAZARDS WILL BE LOCALLY HEAVY RAINFALL AND DANGEROUS CLOUD TO
GROUND LIGHTNING. HEAVY RAINFALL MAY LEAD TO LOCALIZED FLASH
FLOODING ISSUES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY...MAINLY
ACROSS THE EASTERN BIG COUNTRY...NORTHWEST HILL COUNTRY AND
HEARTLAND. DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY
RAINFALL WILL BE THE MAIN HAZARDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER THE
NATIONAL WEATHER SERVICE IS REQUESTING RAINFALL REPORTS FROM
ACROSS WEST CENTRAL TEXAS.
DANIELS
In the hours before
Special weather statement, May 10, 5:54 AM CST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
654 AM CDT THU MAY 10 2012
TXZ071-076-101245-
CROCKETT TX-IRION TX-
654 AM CDT THU MAY 10 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 AM CDT FOR
CROCKETT AND IRION COUNTIES...
AT 649 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 37 MILES SOUTHWEST OF BARNHART...OR
ABOUT 14 MILES NORTHEAST OF SHEFFIELD...MOVING NORTHEAST AT 30 MPH.
THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
NORTHERN CROCKETT AND SOUTHWESTERN IRION COUNTIES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR WEST CENTRAL TEXAS.
LAT...LON 3065 10165 3085 10184 3109 10173 3109 10129
3120 10127 3108 10105
TIME...MOT...LOC 1154Z 234DEG 25KT 3089 10168
DANIELSSpecial weather statement, May 10, 6:31 AM CST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
731 AM CDT THU MAY 10 2012
TXZ078-101315-
SUTTON TX-
731 AM CDT THU MAY 10 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 AM CDT FOR SUTTON
COUNTY...
AT 727 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTH OF
THE INTERSECTION OF US-277 AND RANCH ROAD 189...OR ABOUT 29 MILES
SOUTH OF SONORA...MOVING NORTHEAST AT 30 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
THE INTERSECTION OF US-277 AND RANCH ROAD 189 BY 755 AM CDT
PENNY SIZE HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS
STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR WEST CENTRAL TEXAS.
LAT...LON 3029 10081 3055 10077 3046 10021 3028 10039
TIME...MOT...LOC 1231Z 206DEG 26KT 3017 10067
JOHNSON
Special weather statement, May 10, 8:01 AM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
901 AM CDT THU MAY 10 2012
TXZ077-078-168-101500-
MENARD TX-SCHLEICHER TX-SUTTON TX-
901 AM CDT THU MAY 10 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 AM CDT FOR
MENARD...SCHLEICHER AND SUTTON COUNTIES...
AT 857 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 17 MILES SOUTHWEST
OF FORT MCKAVETT...OR ABOUT 21 MILES EAST OF SONORA...MOVING
NORTHEAST AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
FORT MCKAVETT BY 925 AM CDT
US-190 NEAR THE SUTTON-MENARD COUNTY LINE BY 930 AM CDT
NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR WEST CENTRAL TEXAS.
LAT...LON 3095 10028 3085 10003 3060 10029 3065 10036
TIME...MOT...LOC 1402Z 208DEG 29KT 3068 10027
Special weather statement, May 10, 8:36 AM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
936 AM CDT THU MAY 10 2012
TXZ077-168-101500-
MENARD TX-SCHLEICHER TX-
936 AM CDT THU MAY 10 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 AM CDT FOR
MENARD AND SCHLEICHER COUNTIES...
AT 934 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF
US-190 NEAR THE SUTTON-MENARD COUNTY LINE...OR ABOUT 22 MILES WEST OF
MENARD...MOVING NORTHEAST AT 30 MPH.
THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
NORTHEASTERN SCHLEICHER AND NORTHWESTERN MENARD COUNTIES.
NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR WEST CENTRAL TEXAS.
LAT...LON 3088 10024 3109 10015 3109 9999 3106 9992
3082 10015
TIME...MOT...LOC 1437Z 206DEG 26KT 3091 10014Flash Flood, Irion
- When
- May 10, 9:28 AM CST to 11:28 AM CST
- Where
- Irion County, 0.69 mi S of Barnhart to 0.18 mi SW of Barnhart
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.120, -101.180
Irion County dispatch reported U.S. Highway 67 located west of Barnhart was flooded.
Flash Flood, Irion
- When
- May 10, 9:28 AM CST to 11:28 AM CST
- Where
- Irion County, 11.98 mi NNE of Barnhart to 10.42 mi NNE of Barnhart
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.300, -101.140
Irion County dispatch reported flooding on Ranch Road 2469.
Flash Flood, Crockett
- When
- May 10, 11:00 AM CST to 1:00 PM CST
- Where
- Crockett County, 23.81 mi NW of Ozona Muni Arpt to 24.59 mi NW of Ozona Muni Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.002, -101.447
Crockett County dispatch reported water covering Farm to Market Road 137, north of Ozona.
Thunderstorm Wind, Tom Green
- When
- May 10, 11:34 AM CST to 11:38 AM CST
- Where
- Tom Green County, 3.03 mi WNW of Wall
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.380, -100.370
Three tractor trailers were overturned by damaging thunderstorm winds. Various farm equipment were also overturned.
Thunderstorm Wind, Tom Green
- When
- May 10, 11:50 AM CST to 11:54 AM CST
- Where
- Tom Green County, 2.73 mi WSW of Veribest
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 31.450, -100.310
A thirty foot pine tree was snapped at approximately the 10 foot tree level. Dime size hail was also reported.
Thunderstorm Wind, Tom Green
- When
- May 10, 11:54 AM CST to 11:58 AM CST
- Where
- Tom Green County, 2.83 mi NNW of Wall
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.410, -100.330
The fire department reported a home lost its roof, while another home had roof damage. A grove of mesquite trees along Farm to Market Road 765 were damaged and had broken limbs. Power poles and a power line were also downed by the high the winds. Some of the corrugated thin metal sheets were wrapped around some tree trunks along with damage to the grove of mesquite trees. Some debris was observed about 75 to 100 yards northeast of the ranch home.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Wind in Texas, May 10, 20128 injured · $510,000 · EF2 · 2 events
- Tornadoes and Flash Flooding in Texas, May 10, 20122 injured · $3.2 million · EF1 · 74 events
- Tornado and Flash Flooding in Texas, May 10 to 11, 2012$10,000 · EF0 · 38 events
- Tornadoes and Flash Flood in Texas, May 10 to 11, 2012$35,000 · EF0 · 9 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, May 10 to 11, 20121.25 in hail · 26 events
- High Wind in South Dakota, May 10, 201257 kt wind · 10 events
- Waterspouts in Gulf of Mexico, May 10, 20128 events
- Flash Flooding in Texas, May 10, 2012$1,000 · 7 events
- Flash Flooding and Flooding in Puerto Rico, May 10, 20125 events
- High Wind in South Dakota, May 10, 201255 kt wind · 5 events
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, May 10, 20121 event
- High Wind in Montana, May 10, 201253 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 386366, 386367, 386368, 386370, 386369, 386371.